CaltechAUTHORS
  A Caltech Library Service

Homogeneous time-invariant systems

Vaidyanathan, P. P. (1999) Homogeneous time-invariant systems. IEEE Signal Processing Letters, 6 (4). pp. 76-77. ISSN 1070-9908. http://resolver.caltech.edu/CaltechAUTHORS:VAIieeespl99

[img]
Preview
PDF
See Usage Policy.

64Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:VAIieeespl99

Abstract

It is well known that linear time-invariant (LTI) systems produce exponential outputs in response to exponential inputs. The purpose of this paper is to draw attention to the fact that the same result holds for the broader class of homogeneous time-invariant (HTI) systems, though the concept of a frequency response is of little use for such systems.


Item Type:Article
Additional Information:© Copyright 1999 IEEE. Reprinted with permission. Manuscript received September 1, 1998. This work was supported in part by the Office of Naval Research under Grant N00014-93-1-0231. The associate editor coordinating the review of this manuscript and approving it for publication was Dr. R. Shenoy. The observations presented here came out of the author’s teaching experience at California Institute of Technology, especially basic courses in signals and systems. In this regard, very insightful discussions with Prof. J. Franklin are gratefully acknowledged, as are the discussions with graduate students M. Mandel and M. Mese.
Subject Keywords:Exponentials, homogeneous time-invariant, linear time-invariant
Record Number:CaltechAUTHORS:VAIieeespl99
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:VAIieeespl99
Alternative URL:http://dx.doi.org/10.1109/97.752058
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5462
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:18 Oct 2006
Last Modified:26 Dec 2012 09:12

Repository Staff Only: item control page